MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4236
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that paramedics drew up medication on two separate incidents and noticed fluid behind the plunger.There was a patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 07-nov-2024.Investigation summary: one presentation box containing thirteen unopened packages of product # 4236 lot # 4107232 was received for evaluation.The product used at the time of the complaint was not returned.Visual inspection of the provided samples did not reveal any defects or anomalies.All returned needles and needle-pro devices were found to be assembled within the packages prior to opening.The report stated that "syringes have been leaking out of the plunger." to evaluate the customers complaint, the returned samples were tested for leakage past the plunger.Prior to testing, the needle-pro was tightened to the syringe and needle to the pro, using a push and a slight twist and the caps manually removed.Results: leakage past the plunger was observed among three products, thus complaint confirmation.The syringe (10022604-001) is a supplied item which is purchased as an assembled product (syringe barrel, plunger, and plunger tip rubber).Inadequate manufacturing from the supplier is the root cause of this issue.The complaint information has previously been shared with the manufacturer and a snn was issued to them.Icu has not purchased this assembly since 2022.At this time, no further actions will be taken.Complaint information will continue to be monitored for any new information and further actions taken accordingly.Product number 4236 lot # 4107232 (38,400 pcs) was packaged 03-feb-21 on t-9.Dhr review found no discrepancies or anomalies relevant to the complaint.

Brand Name
JELCO HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20515711
Report Number1217052-2024-00153
Device Sequence Number12892737
Product Code FMI
UDI-Device Identifier20351688048827
UDI-Public(01)20351688048827(17)260126(10)4107232
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Catalogue Number4236
Device Lot Number4107232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown